| Home | E-Submission | Sitemap | Editorial Office |  
top_img
The Journal of Internal Korean Medicine > Volume 33(4); 2012 > Article
The Journal of Internal Korean Medicine 2012;33(4): 485-497.
1개 대학 한방병원에서 EMR을 통해 보고된 한약에 의한 약물유해반응의 현황
권영주, 조우근, 한창호
동국대학교 한의과대학 심계내과학교실
Status of Herbal-drug-associated Adverse Drug Reactions Voluntarily Reported by EMR
Yeong-ju Kwon, Woo-keun Cho, Chang-ho Han
Dept. of Internal Medicine, College of Korean Medicine, Graduate School of Dong-Guk University
Correspondence  Chang-ho Han ,Tel: 054-770-1257, Fax: 031-961-9045, Email: hani@duih.org
  Published online: December 30, 2012.
ABSTRACT
Objectives:
The aim of this study was to systematically investigate herbal-drug-associated adverse drug reactions (herbal ADRs) reports submitted by a single oriental hospital and to analyze the general characteristics, causative agents, clinical manifestations, severity and types of herbal medicines which caused herbal ADRs.

Methods :
This study proceeded with IRB approval. The data on herbal ADR were collected prospectively from January 2008 to February 2012 by EMR of Dongguk University Ilsan Oriental Hospital. The World Health Organization (WHO)-Uppsala Monitoring Center (UMC) criteria was used to determinate causality for each herbal ADR. WHO-Adverse Reaction Terminology (WHO-ART) System Organ Class (SOC) code and WHO severity category were also used in this study.

Results:
A total of twenty eight cases were reported. Twenty two cases were assessed to have over possible relations with herbal medication. The gender ratio of these cases were 64.6 percent female and 36.4 percent male, demonstrating no statistical significance. Patients aged over 60 were 59.1%. Gastro-intestinal system was reported to be the most frequently affected organ (38.8%), and followed by psychiatric system (22.4%), and integumentary system (22.4%). The most common clinical symptom was headache (12.2%), followed by diarrhea (10.2%), and pruritus (10.2%). The severity of most cases was assessed to be mild (89.8%). The percentage of moderate ones was 10.2%, and there were no severe cases.

Conclusions:
Progressive study and further analysis on herbal ADRs are warranted for safety in the clinical use of herbal medicines.
Key words: herbal medicine, adverse drug reaction (ADR), herbal-drug-associated ADR, electronic medical record (EMR). safety of herbal medicine
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
  E-Mail
Share:      
METRICS
306
View
8
Download
Related article
Editorial Office
Dongguk University Ilsan Oriental Hospital
27, Dongguk-ro, Ilsandong-gu, Goyang-si, Gyeonggi-do, 10326 Korea
TEL: +82-31-961-9046   FAX: +82-31-961-9049   E-mail: jikm.edit@gmail.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Society of Internal Korean Medicine. All rights reserved.                 Developed in M2Community      |      Admin Login